Alert archive / Kansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 246, NWS Wichita, KS

July 12, 20166 counties in Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jul 12, 2016, 2:59 AM CDT for 6 counties in Kansas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2016, 2:59 AM CDT (07:59 UTC)
Expired
Jul 12, 2016, 4:00 AM CDT
In force
61 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Ellsworth County, KS, Harvey County, KS, Marion County, KS, McPherson County, KS, Rice County, KS, Saline County, KS

The radar

The Wichita radar (KICT), 97 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 8.0 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2016-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2533 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2016-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2533 J/kg
Mixed-layer CIN
-124 J/kg
Mixed-layer LCL
1388 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
333 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

968 
WUUS53 KICT 120759
SVRICT
KSC053-079-113-115-159-169-120900-
/O.NEW.KICT.SV.W.0246.160712T0759Z-160712T0900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
259 AM CDT TUE JUL 12 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN SALINE COUNTY IN CENTRAL KANSAS...
  NORTHERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
  WESTERN MARION COUNTY IN CENTRAL KANSAS...
  RICE COUNTY IN CENTRAL KANSAS...
  MCPHERSON COUNTY IN CENTRAL KANSAS...
  SOUTHEASTERN ELLSWORTH COUNTY IN CENTRAL KANSAS...

* UNTIL 400 AM CDT

* AT 258 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MARQUETTE...
  OR NEAR LINDSBORG...MOVING EAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MCPHERSON...LYONS...LINDSBORG...ELLSWORTH...HILLSBORO...STERLING...
  MOUNDRIDGE...INMAN...GALVA...CANTON...KANOPOLIS...MARQUETTE...
  LITTLE RIVER...GOESSEL...ASSARIA...GYPSUM...GENESEO...SMOLAN...
  LEHIGH AND WINDOM.

THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 43 AND 88.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3861 9737 3861 9707 3816 9715 3817 9828
      3874 9828 3878 9737
TIME...MOT...LOC 0758Z 285DEG 13KT 3857 9777 

HAIL...0.75IN
WIND...60MPH
 
$$

JAKUB
3 follow-up statements
769 
WWUS53 KICT 120812
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
312 AM CDT TUE JUL 12 2016

KSC053-079-113-115-159-169-120900-
/O.CON.KICT.SV.W.0246.000000T0000Z-160712T0900Z/
SALINE KS-HARVEY KS-MARION KS-RICE KS-MCPHERSON KS-ELLSWORTH KS-
312 AM CDT TUE JUL 12 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR SOUTHERN SALINE...NORTHERN HARVEY...WESTERN MARION...EASTERN
RICE...MCPHERSON AND SOUTHEASTERN ELLSWORTH COUNTIES...

AT 312 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF MCPHERSON...MOVING SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MCPHERSON...LYONS...LINDSBORG...HILLSBORO...STERLING...MOUNDRIDGE...
INMAN...GALVA...CANTON...MARQUETTE...LITTLE RIVER...GOESSEL...
ASSARIA...GYPSUM...GENESEO...LEHIGH...WINDOM...DURHAM...
TAMPA AND FALUN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3861 9737 3861 9707 3816 9715 3817 9828
      3864 9817 3878 9737
TIME...MOT...LOC 0812Z 315DEG 24KT 3844 9776 

HAIL...0.75IN
WIND...60MPH
 
$$

JAKUB
408 
WWUS53 KICT 120833
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
333 AM CDT TUE JUL 12 2016

KSC053-079-113-115-159-169-120900-
/O.CON.KICT.SV.W.0246.000000T0000Z-160712T0900Z/
SALINE KS-HARVEY KS-MARION KS-RICE KS-MCPHERSON KS-ELLSWORTH KS-
333 AM CDT TUE JUL 12 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR SOUTHERN SALINE...NORTHERN HARVEY...WESTERN MARION...EASTERN
RICE...MCPHERSON AND SOUTHEASTERN ELLSWORTH COUNTIES...

AT 332 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CANTON...
MOVING SOUTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MCPHERSON...LYONS...LINDSBORG...HILLSBORO...STERLING...MOUNDRIDGE...
INMAN...GALVA...CANTON...MARQUETTE...LITTLE RIVER...GOESSEL...
ASSARIA...GYPSUM...GENESEO...LEHIGH...WINDOM...DURHAM...
TAMPA AND FALUN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3861 9737 3861 9707 3816 9715 3817 9828
      3864 9817 3878 9737
TIME...MOT...LOC 0832Z 294DEG 18KT 3840 9737 

HAIL...0.75IN
WIND...60MPH
 
$$

JAKUB
056 
WWUS53 KICT 120851
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
351 AM CDT TUE JUL 12 2016

KSC053-079-113-115-159-169-120901-
/O.EXP.KICT.SV.W.0246.000000T0000Z-160712T0900Z/
SALINE KS-HARVEY KS-MARION KS-RICE KS-MCPHERSON KS-ELLSWORTH KS-
351 AM CDT TUE JUL 12 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SALINE...NORTHERN
HARVEY...WESTERN MARION...EASTERN RICE...MCPHERSON AND SOUTHEASTERN
ELLSWORTH COUNTIES WILL EXPIRE AT 400 AM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.  HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.

LAT...LON 3861 9737 3861 9707 3816 9715 3817 9828
      3864 9817 3878 9737
TIME...MOT...LOC 0849Z 285DEG 13KT 3840 9737 

$$

JAKUB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 12:54 AM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, Jul 12, 12:54 AM CDT, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
1254 AM CDT TUE JUL 12 2016

.MESOSCALE DISCUSSION...
Issued at 1254 AM CDT Tue Jul 12 2016

Strong elevated low level moisture transport will continue to
fuel strong to marginally severe storms the next few hours across
central Kansas where deep layer shear is marginally strong enough
to support organized deep updrafts. A few stronger updrafts could
also develop across southern Kansas, though these cells will
continue to battle warmer mid-level temperatures on edge of
stronger cap just southwest of greater Wichita.

Darmofal

&&

.UPDATE...
Issued at 929 PM CDT Mon Jul 11 2016

Cold frontal boundary located across across North Central KS at this
time.  Not alot of convergence along the boundary, so just a few
storms in KS so far. Expect this boundary to make slow progress into
Central KS late this evening and overnight. To the south of this
boundary, low level moisture transport and mid level warm advection
will increase across the OK panhandle into SW KS eventually
streaming over the top of the this surface boundary late tonight.
Increased convergence from the low level jet will probably lead to
convection along the boundary becoming more numerous after midnight.
Especially for areas along and north of highway 56. Current likely
pops look a little overdone, given lack of upper level support to
get widespread convection going.  So will adjust pops down some.
Will also adjust southward progression with slower arrival of the
front into Central KS.

Ketcham

&&

.SHORT TERM...(This evening through Thursday night)
Issued at 235 PM CDT Mon Jul 11 2016

An approaching cold front will provide a focus for deep moist
convection this afternoon and evening across central KS. MLCAPES
exceeding 3000 J/KG and modest 0-6km bulk shear around 30 kts will
support some strong and severe storms this evening...mainly across
central KS. As you move south and east away from the
front...convective inhibition will be difficult to erode given the
warm elevated mixed layer. A developing LLJ is progged to nose into
south central KS tonight allowing low level moisture transport into
southeast KS where pops were nudged up a bit after midnight through
the early morning hours on Tue.

The remnant sfc trough axis may become a focus for afternoon and
evening storms across portions of central and south central KS on
Tue afternoon. The GFS doesn't capture the anticipated low level
moisture and prefer the NAM solution with lower 70 dewpoint
temperatures during the afternoon hours resulting in MLCAPES around
4000 J/KG. 0-6km bulk shear is progged to increase with 35-40 kts
with an isolated strong/severe storm possible once again.

Wed...The sfc trough axis is progged to translate eastward across
southern KS during the day on Wed. Convergence within the trough
axis should be sufficient to overcome the convective inhibition
during the afternoon/early evening hours across south central KS and
pops were increased across portions of central/south central KS.

Thu...Better chances for more widespread severe weather activity may
arrive on Thursday along a stationary front across south central KS.
Deep layer shear is progged to increase with 50-55 kt of 0-6km shear
as well as good directional turning supporting another round of
severe thunderstorms/supercell thunderstorms across much of the
area. If the stationary front can maintain it's position...an
outbreak of severe weather may be possible across the area. Training
cells Thu night will also be capable of producing torrential rain
and flooding concerns.

.LONG TERM...(Friday through Monday)
Issued at 235 PM CDT Mon Jul 11 2016

The remnant/diffuse frontal boundary is progged to remain
in place across the region in a favorable pattern for nocturnal
storm activity Fri night-Sat night and maintained mid pops across
portions of the area. Rising heights/increasing thickness will
support rising temperatures as we move into the latter portion of
the weekend and into early next week with a return to above normal
temperatures and dry weather conditions.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1150 PM CDT Mon Jul 11 2016

VFR conditions forecast at all sites for the next 24 hours. A cold
front currently located near KRSL will make slow progress into
Central KS overnight, with convection starting to fill in along the
boundary. So will go with VCTS for KRSL with a tempo group for some
gusty winds and possibly some MVFR vsbys. Expect the convection to
become a little more numerous as the overnight progresses as mid
level warm advection/moisture transport increases along the
boundary, especially across Central KS along Highway 56. Will also
go with VCTS for KHUT, KSLN for the overnight hours. Could also see
some more widely scattered convection develop across South Central
KS as well late tonight, so will include a VCTS for KICT after 09z.

Ketcham

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    74  95  74  95 /  20  20  30  20
Hutchinson      73  97  73  96 /  30  20  30  20
Newton          73  94  73  95 /  30  20  30  20
ElDorado        73  93  73  94 /  30  20  30  10
Winfield-KWLD   75  95  75  96 /  10  30  30  10
Russell         70  94  70  96 /  50  20  20  20
Great Bend      71  94  71  97 /  50  20  20  20
Salina          72  96  73  96 /  60  20  20  20
McPherson       72  95  73  96 /  50  20  30  20
Coffeyville     75  93  74  93 /  30  30  20  10
Chanute         74  92  73  93 /  50  40  30  10
Iola            74  91  73  92 /  50  40  30  10
Parsons-KPPF    75  92  74  93 /  40  30  20  10

&&

.ICT Watches/Warnings/Advisories...None.
&&

MESOSCALE...KED
UPDATE...Ketcham
SHORT TERM...MWM
LONG TERM...MWM
AVIATION...BDK
Hazardous weather outlook, Jul 11, 10:35 PM CDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1035 PM CDT MON JUL 11 2016

KSZ032-033-047>053-067>072-082-083-091>096-098>100-130345-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1035 PM CDT MON JUL 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS,
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL BECOME LIKELY ACROSS CENTRAL KANSAS OVERNIGHT.
STRONG TO SEVERE STORMS ARE POSSIBLE WITH THE MAIN RISKS BEING
DAMAGING WINDS TO 60 MPH...QUARTER SIZE HAIL AND HEAVY RAIN.

WIDELY SCATTERED STORMS WILL ALSO BE POSSIBLE ACROSS PORTIONS OF
SOUTH CENTRAL AND ESPECIALLY SOUTHEAST KANSAS MAINLY AFTER
MIDNIGHT. GUSTY WINDS AND LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH
THESE STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AN ACTIVE THUNDERSTORM PATTERN IS EXPECTED TO CONTINUE THROUGH THE
WEEK...WITH PERIODIC CHANCES FOR STRONG TO SEVERE STORMS TUESDAY
AFTERNOON THROUGH FRIDAY NIGHT...AS A FRONT STALLS ACROSS THE
REGION. HEAVY RAIN AND FLOODING MAY ALSO BE A THREAT. STAY TUNED
FOR UPDATES...AS DETAILS WILL GRADUALLY BECOME MORE CLEAR THE NEXT
FEW DAYS.

HEAT INDICES OF 100 TO 105 DEGREES ARE EXPECTED ACROSS PORTIONS OF
THE REGION TUESDAY THROUGH WEDNESDAY...AND AGAIN OVER THE
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT:
HTTP://WEATHER.GOV/WICHITA/HWO/

KETCHAM

In the hours before

Special weather statement, Jul 12, 1:52 AM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
152 AM CDT TUE JUL 12 2016

KSZ032-033-048-120730-
ELLSWORTH KS-RUSSELL KS-LINCOLN KS-
152 AM CDT TUE JUL 12 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN ELLSWORTH COUNTY IN CENTRAL KANSAS...
  RUSSELL COUNTY IN CENTRAL KANSAS...
  LINCOLN COUNTY IN CENTRAL KANSAS...

* UNTIL 230 AM CDT

* AT 151 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL OVER SYLVAN
  GROVE...OR 14 MILES NORTH OF WILSON...MOVING EAST AT 45 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  RUSSELL...ELLSWORTH...WILSON...LINCOLN...LUCAS...GORHAM...
  SYLVAN GROVE...LURAY...DORRANCE...BEVERLY...BARNARD...MILBERGER...
  BUNKER HILL...PARADISE...WALDO...ASH GROVE...WILSON STATE PARK...
  WILSON LAKE...ELLSWORTH AIRPORT AND WESTFALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3913 9904 3913 9849 3919 9848 3922 9794
      3873 9793 3870 9904
TIME...MOT...LOC 0651Z 281DEG 38KT 3903 9844

METZGER
Special weather statement, Jul 12, 1:57 AM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
157 AM CDT TUE JUL 12 2016

KSZ049-051-052-120745-
SALINE KS-MCPHERSON KS-MARION KS-
157 AM CDT TUE JUL 12 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN SALINE COUNTY IN CENTRAL KANSAS...
  EASTERN MCPHERSON COUNTY IN CENTRAL KANSAS...
  MARION COUNTY IN CENTRAL KANSAS...

* UNTIL 245 AM CDT

* AT 156 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL OVER GALVA...
  MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  HILLSBORO...MARION...MOUNDRIDGE...PEABODY...GALVA...CANTON...
  FLORENCE...GOESSEL...GYPSUM...LINCOLNVILLE...RAMONA...LEHIGH...
  DURHAM...TAMPA...LOST SPRINGS...MARION LAKE...PILSEN AND ROXBURY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3870 9737 3861 9737 3861 9693 3852 9693
      3852 9683 3810 9684 3818 9716 3818 9758
      3874 9753
TIME...MOT...LOC 0656Z 231DEG 20KT 3839 9753

METZGER
Special weather statement, Jul 12, 2:18 AM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
218 AM CDT TUE JUL 12 2016

KSZ033-048-049-051-120745-
SALINE KS-ELLSWORTH KS-MCPHERSON KS-LINCOLN KS-
218 AM CDT TUE JUL 12 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SALINE COUNTY IN CENTRAL KANSAS...
  ELLSWORTH COUNTY IN CENTRAL KANSAS...
  NORTHWESTERN MCPHERSON COUNTY IN CENTRAL KANSAS...
  LINCOLN COUNTY IN CENTRAL KANSAS...

* UNTIL 245 AM CDT

* AT 216 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL NEAR MARQUETTE...
  OR 9 MILES WEST OF LINDSBORG...MOVING NORTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  SALINA...LINDSBORG...ELLSWORTH...WILSON...KANOPOLIS...LINCOLN...
  MARQUETTE...HOLYROOD...ASSARIA...GYPSUM...SYLVAN GROVE...
  BROOKVILLE...SMOLAN...BEVERLY...LORRAINE...NEW CAMBRIA...BARNARD...
  FALUN...GLENDALE AND KIPP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3896 9793 3896 9741 3894 9737 3862 9737
      3851 9792 3854 9847 3920 9848 3922 9793
TIME...MOT...LOC 0716Z 218DEG 35KT 3861 9784

METZGER
Special weather statement, Jul 12, 2:44 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
244 AM CDT TUE JUL 12 2016

KSZ033-048>052-120830-
SALINE KS-ELLSWORTH KS-MCPHERSON KS-MARION KS-LINCOLN KS-RICE KS-
244 AM CDT TUE JUL 12 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SALINE COUNTY IN CENTRAL KANSAS...
  ELLSWORTH COUNTY IN CENTRAL KANSAS...
  MCPHERSON COUNTY IN CENTRAL KANSAS...
  NORTHWESTERN MARION COUNTY IN CENTRAL KANSAS...
  SOUTHEASTERN LINCOLN COUNTY IN CENTRAL KANSAS...
  RICE COUNTY IN CENTRAL KANSAS...

* UNTIL 330 AM CDT

* AT 243 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF MARQUETTE...OR 13
  MILES SOUTHEAST OF KANOPOLIS...MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH AND HEAVY DOWNPOURS WILL BE POSSIBLE WITH
THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  SALINA...MCPHERSON...LYONS...LINDSBORG...ELLSWORTH...MOUNDRIDGE...
  INMAN...GALVA...CANTON...KANOPOLIS...MARQUETTE...LITTLE RIVER...
  CHASE...ASSARIA...GYPSUM...BUSHTON...GENESEO...BROOKVILLE...
  SMOLAN AND LORRAINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3896 9737 3861 9737 3861 9735 3817 9737
      3817 9753 3829 9845 3887 9833 3896 9786
TIME...MOT...LOC 0743Z 316DEG 31KT 3859 9796

JAKUB
Special weather statement, Jul 12, 2:50 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
250 AM CDT TUE JUL 12 2016

KSZ052-120830-
MARION KS-
250 AM CDT TUE JUL 12 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  MARION COUNTY IN CENTRAL KANSAS...

* UNTIL 330 AM CDT

* AT 248 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM OVER TAMPA...OR 13 MILES NORTH OF
  HILLSBORO...MOVING EAST AT 20 MPH.

WIND GUSTS 40 TO 50 MPH AND HEAVY RAINFALL WILL BE POSSIBLE WITH
THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  HILLSBORO...MARION...FLORENCE...LINCOLNVILLE...RAMONA...LEHIGH...
  DURHAM...TAMPA...LOST SPRINGS...MARION LAKE AND PILSEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3852 9693 3852 9682 3835 9682 3835 9684
      3821 9684 3826 9736 3861 9737 3861 9693
TIME...MOT...LOC 0748Z 269DEG 16KT 3854 9717

JAKUB
Special weather statement, Jul 12, 2:56 AM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
256 AM CDT TUE JUL 12 2016

KSZ069-070-093-094-120845-
ELK KS-GREENWOOD KS-BUTLER KS-COWLEY KS-
256 AM CDT TUE JUL 12 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN ELK COUNTY IN SOUTHEASTERN KANSAS...
  SOUTHWESTERN GREENWOOD COUNTY IN SOUTHEASTERN KANSAS...
  SOUTHEASTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHEASTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 345 AM CDT

* AT 254 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF ATLANTA...OR 10
  MILES SOUTH OF LEON...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  LEON...BURDEN...GRENOLA...ATLANTA...LATHAM...CAMBRIDGE...
  BEAUMONT...WINFIELD CITY LAKE...PIEDMONT AND EL DORADO AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3732 9690 3777 9688 3775 9637 3730 9632
      3730 9652 3729 9653
TIME...MOT...LOC 0754Z 276DEG 14KT 3753 9680

JAKUB

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 10:31 PM CDTSevere Thunderstorm WarningICTRussell44 min
Jul 11, 10:58 PM CDTSpecial Weather StatementICTRice32 min
Jul 11, 11:03 PM CDTSevere Thunderstorm WarningICTReno, Rice57 min
Jul 11, 11:09 PM CDTSpecial Weather StatementICTRussell36 min
Jul 11, 11:34 PM CDTSpecial Weather StatementICTSedgwick26 min
Jul 11, 11:38 PM CDTSpecial Weather StatementICTRussell67 min
Jul 11, 11:56 PM CDTSpecial Weather StatementICTRice34 min
Jul 12, 12:23 AM CDTSpecial Weather StatementICTMcPherson37 min
Jul 12, 12:32 AM CDTSpecial Weather StatementICTRussell28 min
Jul 12, 12:42 AM CDTSpecial Weather StatementICTBarton33 min
Jul 12, 12:47 AM CDTSpecial Weather StatementICTRice43 min
Jul 12, 12:51 AM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, Rice28 min
Jul 12, 1:00 AM CDTSpecial Weather StatementICTHarvey30 min
Jul 12, 1:15 AM CDTSpecial Weather StatementICTSedgwick30 min
Jul 12, 1:19 AM CDTSpecial Weather StatementICTLincoln, Russell26 min
Jul 12, 1:31 AM CDTSpecial Weather StatementICTEllsworth, McPherson, Rice29 min
Jul 12, 1:32 AM CDTSpecial Weather StatementICTHarvey28 min
Jul 12, 1:35 AM CDTSevere Thunderstorm WarningICTHarvey, Marion28 min
Jul 12, 1:46 AM CDTSpecial Weather StatementICTLincoln29 min
Jul 12, 1:50 AM CDTSpecial Weather StatementICTButler40 min
Jul 12, 1:52 AM CDTSpecial Weather StatementICTLincoln, Russell38 min
Jul 12, 1:57 AM CDTSpecial Weather StatementICTMarion48 min
Jul 12, 2:18 AM CDTSpecial Weather StatementICTEllsworth, Lincoln, Saline27 min
Jul 12, 2:44 AM CDTSpecial Weather StatementICTEllsworth, McPherson, Rice, Saline46 min
Jul 12, 2:50 AM CDTSpecial Weather StatementICTMarion40 min
Jul 12, 2:56 AM CDTSpecial Weather StatementICTElk49 min
Jul 12, 3:26 AM CDTAreal Flood WarningICTEllsworth, McPherson, Marion, Rice, Saline6 hr
Jul 12, 3:36 AM CDTSevere Thunderstorm WarningICTChase, Marion54 min
Jul 12, 3:46 AM CDTSpecial Weather StatementICTHarvey44 min
Jul 12, 3:54 AM CDTSpecial Weather StatementICTElk, Greenwood66 min
Jul 12, 4:01 AM CDTSpecial Weather StatementICTButler59 min
Jul 12, 4:12 AM CDTSpecial Weather StatementICTSedgwick48 min
Jul 12, 4:19 AM CDTSevere Thunderstorm WarningICTButler, Harvey, Sedgwick41 min
Jul 12, 4:30 AM CDTSpecial Weather StatementICTChase45 min
Jul 12, 4:59 AM CDTSpecial Weather StatementICTChautauqua, Elk, Greenwood61 min
Jul 12, 5:57 AM CDTSpecial Weather StatementICTAllen, Chautauqua, Montgomery, Wilson, Woodson63 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.